Ask a doctor

Radiesse Migrate into the Lower Eyelid Area

I had Radiesse injections recently for facial augmentation. During the procedure, I felt a strange mildy sharp tingling under my left eye and now three days later it is red and swollen under the eye. Is it possible that the Radiesse accidentally went into this area? Will this go away? What can I do about the swelling and redness?

Doctor Answers (5)

You need to make an appointment for an evaluation by your treating physician!

+2

In short, you need to make an appointment immediately for evaluation with your treating physician! There are several potential causes of redness and swelling at three days, and an accurate diagnosis and appropriate treatment is required. When dealing with potential problems or issues around the eyes, we should be even more guarded and cautious!

Thanks for your question.

Englewood Plastic Surgeon

Give the Radiesse about 10 days to settle

+2

dswimgirl,

It usually takes about 7 to 14 days for the Radiesse to settle - for the swelling to resolve. Most patients, immediately after Radiesse injections, have differential swelling/brusing in their face. At this point, just a few days after your injections, there is no reason to be alarmed. Most likely over the next week your symptoms will disappear.

I hope this was helpful.

David Shafer, MD
New York City

Web reference: http://www.RealCosmeticSurgery.com

New York Plastic Surgeon
5.0 out of 5 stars 52 reviews

Swelling, Redness After Radiesse Injections

+1

Hi dsw,

Most likely there is nothing to worry about. It sounds as if the needle may have it been close to your infra-orbital nerve which would explain the tingling sensation. There are blood vessels as well in the area, and a little bit of deep bleeding (under the muscles of your face) may explain your redness and swelling.

Give it another 5 to 7 days. If it persists see your injecting physician. Good luck and happy, healthy Holidays.

Dr. P

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Be patient and take advil or ASA and apply ice.

+1

Radiesse is a great filler for the cheeks. If you developed a little redness and swelling it is normal for 2-3 days. If it persists then it may be a small bruising or blood collection under the skin which should resolve on its own in 2 weeks or it may be a small infection. Small infections often resolve on their own but see your doc if it persists for a week or more. I would apply ice several times a day and take advil or ASA to take down the swelling and redness at this point.
Sincerely,
David Hansen,MD
310-273-8006
www.drdavidhansen.com

Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Postprocedural Instructions after Radiesse

+1

Radiesse is becoming one of the most popular fillers on the market. Injection should be performed by an experienced physician in specific anatomic planes to minimize complications.

Care must always be taken with any surgical or non-invasive procedure in the periorbital (around the eye) area to avoid complications. These complications include corneal abrasion, globe rupture, damage to the infraorbital nerve, granuloma formation, bruising, edema, allergic reactions, scleral irritation, and scar.

Choosing a physician that can explain your treatment and allay any fears you may have post-procedurally is important. In your specific case, make an early appointment with your treating physician to discuss your post-procedural course. It is also a patient's responsibility to alert the physician to problems so that they can be treated early on.

Our office frequently uses Radiesse into the nasolabial folds, soft tissue in zones 1-3 of the cheek, and the chin and jowl area. Knowledge of the correct anatomic areas in each region is crucial to obtaining good results.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.